Skip to Content

Kaopectate - can stools be red instead of black due to the bright red color of the medication?

Responses (2)

Rajive Goel 11 Nov 2011

Don't really think so, however you should always tell your doc before taking Kaopectate your medical history, especially of: black/tarry stool, blood/mucus in your stool, high fever, HIV infection/AIDS, liver problems, certain stomach/intestinal infections (e.g., Salmonella, Shigella), certain type of bowel disease (acute ulcerative colitis).

Take care, be safe, best wishes!

DzooBaby 11 Nov 2011

No. This medication can turn your stools dark colored but not red. Red could be indicative of a bleed in the lower GI tract and should be evaluated by your as soon as possible-dont wait, call him today. Blood losses of this kind can cause you to become anemic quickly and if you wait too long you could need a transfusion so dont mess around with this and go see your Dr!

DzooBaby 11 Nov 2011

that should read "evaluated by your Dr as soon as you can.":

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions